Toggle Main Menu Toggle Search

Open Access padlockePrints

Serial concatenation of Hermitian codes with ring-TCM codes

Lookup NU author(s): Dr Martin JohnstonORCiD, Emeritus Professor Rolando Carrasco


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Hermitian codes are a class of very long algebraic-geometric (AG) codes constructed from Hermitian curves, which outperform Reed-Solomon codes defined over the same finite fields and with the same code rates, as recently demonstrated by the authors. However, since there are no soft-decision decoding algorithms for AG codes in the literature, the performance of Hermitian codes is limited and their potential is yet to be realized. An alternative method for achieving more significant coding gains is presented in this paper by serially concatenating long Hermitian codes with ring-trellis-coded modulation codes over the ring of integers ℤ4 and evaluating their performance through simulation results on the AWGN and Rayleigh fading channels. The scheme achieves large coding gains over single Hermitian and ReedSolomon codes with no increase in bandwidth use and a performance comparable with the well-known capacity-approaching codes. Copyright © 2007 John Wiley & Sons, Ltd.

Publication metadata

Author(s): Johnston M, Carrasco RA

Publication type: Article

Publication status: Published

Journal: International Journal of Communication Systems

Year: 2008

Volume: 21

Issue: 4

Pages: 419-434

Print publication date: 01/04/2008

ISSN (print): 1074-5351

ISSN (electronic): 1099-1131

Publisher: John Wiley & Sons Ltd.


DOI: 10.1002/dac.901


Altmetrics provided by Altmetric